MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401102500
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty and balloon shaft break occurred resulting in device fragment remaining in the patient.The more than 70% stenosed target lesion was located in the mildly to moderately calcified left main artery.A 10mmx2.50mm wolverine coronary cutting balloon was selected for use.A percutaneous coronary intervention was performed of a left main with existing stents and in-stent restenosis present.After several failed attempts to deliver multiple devices, an undersized non-compliant balloon was successfully delivered to the lesion for dilatation.Subsequently, a 2.5mm wolverine balloon was delivered to the lesion for further dilatation.After inflation, friction was encountered when attempting to remove the device.Negative pressure was applied to the balloon to reduce the device profile which did not aid in removal of the device.Further attempts to remove including sheathing of the device within a guide extension were attempted but failed.Additional traction was applied to the device at which point the balloon became detached from the device shaft.It was decided that entrapping the device to prevent embolization was the safest method to resolve issue.A new stent was placed on top of the broken wolverine to secure it in place and maintain flow to the left coronary system.The device was partially explanted, portion remains implanted, and the procedure was completed using an alternate device.No patient complications were reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21288068
Report Number2124215-2025-04442
Device Sequence Number9355388
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401102500
Device Catalogue NumberH74939401102500
Device Lot Number0035057420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/31/2025
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 WOLVERINE; EAGLE EYE IVUS; LASER ATHERECTOMY
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown